Chester: Dangerous batch of ecstasy tablets – another teenager taken ill this morning
Cheshire Police were called to incident in the early hours of Sunday which they believe involved a dangerous batch of ‘UPS’ ecstasy tablets in circulation around Chester.
An 18 year old male was taken unwell in an unnamed bar at around 3.45am this morning, police say he was displaying symptoms similar to those of the 4 teenagers taken ill the previous day.
The man from Ellesmere Port was taken by ambulance to hospital where he continues to be treated.
Police issued a warning about the dangerous batch of tablets on Saturday after they were called to Rosies nightclub on Northgate street in Chester in the early hours of Saturday morning following reports that four males had been become unwell.
Police warn – If you have taken a tablet that looks like this and you feel unwell – go to hospital immediately pic.twitter.com/XSUKVMaBY7
— Cheshire Police (@cheshirepolice) March 14, 2015
The four teenagers all from the Frodsham area, had purchased what they believed to be ecstasy tablets while in the Club.
After taking the tablets they became unwell, they were taken by ambulance to the Countess of Chester hospital for medical attention.
The four men received medical treatment in hospital, and were released after several hours.
The tablet which is believed to have caused them to be ill is described as being red and yellow in colour, with the letters “UPS” on, they have been linked to severe illness and even death elsewhere in the country.
Police enquiries resulted in a 29 year old man being arrested in the night club on suspicion of possession of drugs with intent to supply.
The man, who is from Ellesmere Port, was interviewed and released on police bail pending further enquiries, until a date in May.
Ongoing police enquiries resulted in two further arrests during the course of Saturday on suspicion of possession with intent to supply.
Two men, one aged 18 and one aged 19, both from Ellesmere Port are currently in custody assisting police with enquiries.
Detective Inspector Simon Newell said,
“The tablets which have caused the symptoms are described as red and yellow in colour, with the letters “UPS” on them. If you have taken these tablets, and in any way feel unwell, you should immediately seek medical attention and attend at your local A and E. If you know someone who may have taken a tablet fitting the description of these − be a good friend and check on them . if they appear unwell, ensure they get immediate medical attention.”
“Finally, if anyone has such a tablet, please pass it to police. Not only can we analyse them to determine composition, make up, and potentially source − but we can also safely dispose of them ensuring no lives are lost or harmed.”
Information can be offered to Chester police by dialling the non-emergency number 101, quoting incident number 90 of 14/03/2015.
Information can also be left anonymously on the Crimestoppers hotline 0800 555 111. Spotted something? Got a story? Send a Facebook Message | A direct message on Twitter | Email: News@Deeside.com